MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 WIDEBAND SELF-ADHERING MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 WIDEBAND SELF-ADHERING MALE EXTERNAL CATHETER
Model Number 36101
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Codes Skin Tears (2516); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that male external catheter was sticky and the glue on the condom had turned white.When customer removed the catheter, the glue stayed stuck on the skin and caused minor tearing.No medical intervention was reported.
 
Event or Problem Description
It was reported that male external catheter was sticky and the glue on the condom had turned white.When customer removed the catheter, the glue stayed stuck on the skin and caused minor tearing.No medical intervention was reported.Per follow up call on (b)(6) 2021, initial reporter stated the customer had to gently remove using alcohol or other solution to assist with removal.The customer had never seen the glue get white like it was.No medical care has been reported.Per customer via phone on (b)(6) 2021, the customer stated that the white substance was being left on the penis, and it was somewhat sticky like the glue was left behind.Also, the customer felt like the catheters were old because they had small print on the packaging, but the better ones have large print.It was stated that when tried to remove the white power that was left on the penis, the rubbing caused the skin to come off and caused some bleeding.The customer did not go to the doctor and reported that the customer was healing slowly.Per investigator notification received on (b)(6) 2021, during sample evaluation a weak adhesive was found on the catheter.Per customer via phone on (b)(6) 2021, the customer confirmed that they believed the white substance which was glue in the condom.The customer would like to know the results of our follow-up so that they can know the glue will not cause cancer.It was also stated that the glue was hard to remove from their penis and the constant rubbing causes the skin to come off and causes bleeding.
 
Additional Manufacturer Narrative
The reported event was unconfirmed.No root cause could be found because the reported event was unconfirmed.Visual evaluation noted 35 unopened mecs were received.No obvious defects were noted.Further testing required.Adhesive peel test was performed.Samples were tested, general inspection level ii.Samples were cut to the required width (0.70" +/- 0.05").Adhesive peel strength was found to be low out of specification (0.80 lbs.- 2.80 lbs).No samples tested out of specification for strong adhesive.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.As the reported event was unconfirmed a labeling review is not required.Correction: d, e, h.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
WIDEBAND SELF-ADHERING MALE EXTERNAL CATHETER
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key12014285
Report Number1018233-2021-03589
Device Sequence Number14537835
Product Code NNX
UDI-Device Identifier00801741070976
UDI-Public(01)00801741070976
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2025
Device Model Number36101
Device Catalogue Number36101
Device Lot NumberJUEX1994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2021
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;